Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 37, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Dec 28, 2021, 2:05 AM CST for 4 states. It took effect at Dec 28, 2021, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2021, 2:05 AM CST (08:05 UTC)
- In effect from
- Dec 28, 2021, 10:00 AM CST
- Expired
- Dec 28, 2021, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WWUS74 KSHV 280805 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 205 AM CST Tue Dec 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282100- /O.NEW.KSHV.LW.Y.0037.211228T1600Z-211228T2100Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 205 AM CST Tue Dec 28 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph possible. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From 10 AM this morning to 3 PM CST this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
1 follow-up statement
640 WWUS74 KSHV 282054 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 254 PM CST Tue Dec 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-282200- /O.EXP.KSHV.LW.Y.0037.000000T0000Z-211228T2100Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 254 PM CST Tue Dec 28 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... $$ 20
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 27, 10:59 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 27, 10:59 PM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1059 PM CST Mon Dec 27 2021 .AVIATION... The cloud deck that I had previously been expecting to expand across the region seems to be struggling this morning. As such, I have dialed back ceilings for the 06z TAF package. While clouds may still expand, look for them to remain in VFR category, albeit low VFR, with occasional drops into MVFR still possible. The previous thinking regarding gusty winds and scattered rain showers remains the same. Gusty winds will be possible into the afternoon, as will scattered rain showers. However, confidence was not high enough to any precipitation in any FM groups. /44/ && .PREV DISCUSSION... /issued 1006 PM CST Mon Dec 27 2021/ UPDATE... No update is needed to the afternoon forecast package at this time. /44/ PREV DISCUSSION... /issued 311 PM CST Mon Dec 27 2021/ SHORT TERM.../Tonight through Tuesday Night/ We have just about reached our high temperature for the day as surface observations from this afternoon show temperatures ranging from the mid 70s to around the 80 degree mark. Satellite imagery from this afternoon is showing some low-level cumulus clouds across most of the region. Not expecting temperatures to climb too much more for today, but we perhaps could squeeze out another degree or two before all is said and done. Mild conditions are expected to continue into the overnight hours with overnight lows only able to fall into the lower to mid 60s across the region. Have maintained some mention of slight precipitation chances across portions of the area during the overnight hours as we could see enough lift to promote a few showers, mainly for portions of our northern zones, however, a few models indicated that additional areas could see some showers overnight as well. As we move into the day Tuesday, southwest flow aloft will continue across the region ahead of an upper-level trough the will begin digging into the Rockies. Have kept mention of showers and perhaps a few thunderstorms developing through the day tomorrow across a larger portion of the forecast area. The best chances will come across our eastern zones, where the Storm Prediction Center currently has a General Thunderstorm Risk painted across that eastern portion of the area. Afternoon temperatures will still reach near record levels on Tuesday despite the increased cloud cover and precipitation chances. Highs will be similar to what we saw today (Monday) with readings ranging from the mid 70s to around the 80 degree mark. Have maintained precipitation chances into the overnight hours Tuesday night, with again the best chances coming for our southeast zones. Lows will fall into the mid 50s to mid 60s with the cooler temperatures across our northern zones and warmer across our southern zones. /33/ LONG TERM.../Wednesday through Sunday Night/ Multiple rounds of high-impact weather are expected during the long- term period, but there is also a high amount of uncertainty with each system. A weak shortwave trough embedded within strong southwesterly flow aloft will move from the Southern Rockies and into Kansas and Missouri by Wednesday afternoon. A surface low in the Texas/Oklahoma Panhandles will move east, and eventually northeast, along a cold front diving southward through the Plains. Widespread convection should be ongoing at the start of the period across most of the forecast area. Vertical shear profiles are sufficient to support the development of at least a couple of severe storms between sunrise and noon Wednesday, but a lack of instability early may prove to be a limiting factor. Despite the earlier morning convection, strong low-level warm air advection and compressional warming ahead of the front may be enough to allow the atmosphere to recover after noon. Model guidance suggests CAPE values between 1500-2000 J/kg may build across Southern Arkansas and Northeast/North Central Louisiana during the afternoon hours, which should allow for a greater chance for severe storms if convection redevelops across our area Wednesday afternoon and into the early evening. "If" is the operative word because the best vertical ascent and upper dynamics will also be exiting the area to the east and northeast around sunset. If severe convection develops, damaging winds, large hail, and isolated tornadoes will be possible. The severe weather threat should end Wednesday evening, and the cold front will likely stall briefly just north of the forecast area before rapidly retreating northward during the day Thursday. Thus, the unseasonably warm temperatures will continue through Saturday. Showers will return to the area on Friday in a warm air advection region ahead of the next powerful upper trough that will be digging into the Intermountain West. The forecast becomes increasingly complex and uncertain beyond 12z Saturday. An arctic cold front will be diving south through the Plains. Saturday morning, a strong surface low along the front in Southern Kansas/Northern Oklahoma will eject northeast at the same time as large scale ascent from the strengthening upper trough begins to spread over the Southern Plains and Southeast CONUS. A large area of convection should develop from Northeast Texas, into Arkansas, and the Tennessee and Ohio River Valleys. Instability may prove to be limiting factor once again early Saturday in regards to any severe weather chances, but the risk for severe storms is not zero at this point. After the initial surface low ejects towards the Great Lakes, another surface low is expected to rapidly develop in South Texas ahead of the upper trough. This second low will also quickly eject northeast and across portions of the forecast area south of Interstate 20, most likely Saturday night/early Sunday morning. The exact track of this surface low will be vital in determining our severe weather chances because shear profiles, especially low-level shear profiles, should be very strong in the warm sector in the vicinity of the surface low. All modes of severe weather will be possible in this zones. At this time, the greatest risk for severe storms at this time appears to be between south of a line from Jacksonville, to Shreveport, to El Dorado. Again, there is a high amount of uncertainty regarding the track and timing of the synoptic features and a high degree of disagreement among the models. If the severe weather threat wasn't enough, a deep cold airmass will advect into the area behind the front. With the upper trough lagging behind the front and surface low, a broad area of wrap-around precip will likely linger in the cold air. The GFS is notably very aggressive with this scenario. However, it does appear very possible for a wintry mix Sunday morning across the northwest half of the forecast area as temperatures continue to fall through noon. Farther east, temperatures should remain warm enough to keep the precip as all liquid rain. Due to the uncertainty, it is far too early to forecast any potential accumulations. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 78 66 79 64 / 10 30 30 30 MLU 79 64 80 65 / 0 10 30 30 DEQ 75 62 76 53 / 10 30 30 20 TXK 77 66 77 61 / 10 30 30 20 ELD 76 63 76 60 / 10 30 40 30 TYR 78 66 78 62 / 0 10 20 20 GGG 78 66 79 61 / 0 10 30 30 LFK 80 66 80 65 / 10 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && CN/33/44
Hazardous weather outlook, Dec 27, 12:56 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1256 PM CST Mon Dec 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1256 PM CST Mon Dec 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be possible across the region Tuesday night into Wednesday evening. Although widespread severe weather is not expected at this time, some strong storms may be possible across portions of the ArkLaMiss including Monroe and El Dorado on Wednesday afternoon. Another round of severe weather will be possible Saturday through early Sunday. Additionally, some storms could produce locally heavy rainfall through the middle of the work week and again during the weekend. Otherwise, there is a chance for wintry precipitation across portions of northeast Texas, southeast Oklahoma, and southwest Arkansas early Sunday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed today or tonight. 09
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.